I have tried oxycodone and hydrocodone and ms contin.
would real morphine have the same effect?
2 Aug 2011
There are better meds for headaches than narcotics. If they are really bad try Zomig, specifically designed for migraines. You take it just as the headache is coming on, it's not a maintenance drug. But narcotics can actually cause headaches or make them worse. Hope that helps.
2 Aug 2011
I see you are fairly new to this site, & want to welcome you. There is a great support group here for all kinds of problems. If I understand you correctly, you are getting headaches from "taking" narcotic pain killers? I also saw you have listed Migriane headaches on you support group. So my question is why do you take the narcotics? Do you have other pain related issues, or is it for the Migraines? This is not a very good choice of meds for migrianes. There are many out there. Someone else mentioned one(sorry can't see your name right now), & Axert is another one. I had migraines for 35 years until Immetrex came out on the market with their injectable form. When I got a migraine I would give myself a shot, & within 15 to 20 minutes it was gone! Now we are talking headaches so bad I would have them 24/7, 6 weeks at a time. All I wanted to do was bang my head against the wall.
Was hospitalized many times, the doctors thinking I had a brain tumor or something. Anyway, the maker kind of lost out on the deal because with each shot the headaches got further apart,& less severe until they were completely gone forever! I'm not sure if they still make it in the shot form, & have heard the pills are not quite as effective. I am sure under the migraine support group you will find many answers for this problem. Good luck &welcome again...
2 Aug 2011
Opioid drugs can cause an increase in intercranial pressure and some people are very sensitive to this increase. (This is why opioids are contraindicated in people with head injuries-it increases intracranial pressure) If you are very sensitive, probably most opioids will do this but some may cause it worse than others. MSContin IS real morphine so if MSContin caused a headache then any morphine will cause one. Since you have tried many forms of opioids and had headaches with all of them, you may be one who is not able to tolerate these meds. You might try Opana or Dilaudid to see if they cause less of a headache but I'm suspecting you are just extra sensitive and any of them will cause you a headache. You may have to seek out non-opioid methods of pain relief.
2 Aug 2011
I'm surprised... have been on hydrocodone and oxycodone/roxy for a couple years with no side effects like that. Ask your doc about chlonodine... they gave it to me in the ER one time for a headache but don't know about long-term use. But maybe better with an OTC... one less damn script to deal with LOL
23 Mar 2012
I too suffer from frequent headaches, unfortunetly. Just tried subutex and so far it seems to work, no headaches. happy happy joy joy
I have had to try many things and fiorinall with codeine worked for the headaches, but does not last very long, only 4 hours.
I prefer the subutex because it lasts a long time and I prefer to be headache fress as long as possible.
Just keep trying different things until you find what works for you because we are all very different. Best of luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Years before being diagnosed with fibromyalgia, I was addicted to narcotic pain relievers. I limited
... the amount i took ( was not on high doses) After quiting the narcotics i was diagnosed with the fibro,the dr. has had me try different meds,(no ...
8 answers • 23 Nov 2009
i still have chronic pain in my shoulder but docs wont give me anything narcotic.due to my surgeon cutting me off and notig in records not to give me ...
3 answers • 29 Dec 2009
I guess I'll let you knolw in a few days! My Dr's said, uh, we'll have to give you more pain medication and you will have to take ...
4 answers • 31 Jan 2012
... helps. Tried everything except for heavy narcotics. Massages, therapist with lazer treatments not helping, drops with narcotics in them to rub ...
1 answer • 7 Feb 2013